Alert archive / New York / Flash Flood Warnings in 2009

Flash Flood Warning 20, NWS New York, NY

July 7, 2009Nassau County, Suffolk County, New York

NWS New York, NY issued this flash flood warning at Jul 7, 2009, 3:34 PM EDT for Nassau County, Suffolk County, New York. It was in force for 117 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2009, 3:34 PM EDT (19:34 UTC)
Expired
Jul 7, 2009, 5:31 PM EDT
In force
117 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Nassau County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 44 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 4:30 PM EDTFLASH FLOODRockville Centre, NYLONG BEACH ROAD CLOSED DUE TO FLOODING
Jul 7, 5:00 PM EDTFLASH FLOODBabylon, NYDEER PARK AVENUE WAS CLOSED AT SUNRISE HWY. DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 56 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2009-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 610 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2009-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
610 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 071934
FFWOKX
NYC059-103-072230-
/O.NEW.KOKX.FF.W.0020.090707T1934Z-090707T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
334 PM EDT TUE JUL 7 2009

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN NASSAU COUNTY IN SOUTHEAST NEW YORK...
  SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 630 PM EDT...

* AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A LINE OF TRAINING THUNDERSTORMS OVER THE      
  WARNED AREA. RAINFALL RATES ARE RANGING BETWEEN 1 AND 2 INCHES PER 
  HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON
NY.

&&

LAT...LON 4061 7376 4067 7373 4076 7371 4091 7299
      4075 7278 4073 7288 4076 7288 4074 7293
      4075 7301 4073 7303 4073 7313 4070 7314
      4071 7323 4066 7335 4064 7355 4061 7364
      4062 7367 4060 7368 4059 7372

$$
2 follow-up statements
000 
WGUS71 KOKX 072105
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
505 PM EDT TUE JUL 7 2009

NYC059-103-072230-
/O.CON.KOKX.FF.W.0020.000000T0000Z-090707T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUFFOLK NY-NASSAU NY-
505 PM EDT TUE JUL 7 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
SOUTHERN NASSAU AND SUFFOLK COUNTIES...

AT 501 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS IN ROCKVILLE CENTRE 
REPORTED LONG BEACH ROAD WAS CLOSED DUE TO FLOODING. RAINFALL 
INTENSITY HAS DIMINISHED...HOWEVER RESIDUAL WATER IS STILL CAUSING 
FLOODING ON ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

&&

LAT...LON 4061 7376 4067 7373 4076 7371 4091 7299
      4075 7278 4073 7288 4076 7288 4074 7293
      4075 7301 4073 7303 4073 7313 4070 7314
      4071 7323 4066 7335 4064 7355 4061 7364
      4062 7367 4060 7368 4059 7372

$$
000 
WGUS71 KOKX 072131
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
531 PM EDT TUE JUL 7 2009

NYC059-103-072137-
/O.CAN.KOKX.FF.W.0020.000000T0000Z-090707T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUFFOLK NY-NASSAU NY-
531 PM EDT TUE JUL 7 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN NASSAU AND
SUFFOLK COUNTIES...

HEAVY RAIN HAS SHIFTED SOUTH OF THE WARNED AREA. WHILE RESIDUAL 
WATER MAY STILL BE PRESENT IN POOR DRAINAGE AND LOW LYING 
AREAS...THE THREAT FOR FLASH FLOODING HAS ENDED. THEREFORE THE 
WARNING HAS BEEN CANCELLED. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4061 7376 4067 7373 4076 7371 4091 7299
      4075 7278 4073 7288 4076 7288 4074 7293
      4075 7301 4073 7303 4073 7313 4070 7314
      4071 7323 4066 7335 4064 7355 4061 7364
      4062 7367 4060 7368 4059 7372

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:09 PM EDT, 25 minutes earlier.

Area forecast discussion, Jul 7, 3:09 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
309 PM EDT TUE JUL 7 2009

.SYNOPSIS...
AN UPPER LOW PRESSURE SYSTEM WILL REMAIN OVER THE AREA THROUGH
WEDNESDAY BEFORE DEPARTING ON THURSDAY. HIGH PRESSURE BUILDS INTO
THE REGION THURSDAY AND FRIDAY...THEN ANOTHER UPPER LOW APPROACHES
FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SEVERE THUNDERSTORM WATCH #559 REMAINS IN EFFECT FOR THE ENTIRE
TRI-STATE AREA UNTIL 7 PM.

DEEP UPPER LOW OVER EASTERN CANADA CONTINUES TO DROP SOUTH INTO
NORTHERN NY STATE. ALONG WITH THIS LOW...A VIGOROUS SHORTWAVE
ROTATING AROUND IT WILL MOVE THROUGH THE REGION THIS EVENING. ML
CAPE VALUES ARE QUITE HIGH...GENERALLY 700-1000 J/KG WITH VALUES
OVER 2500 J/KG OVER EASTERN CT. THE LIFTED INDEX IS ALSO AROUND
-3C...BUT APPROACHING -7C ACROSS CT.

DAMAGING WINDS AND LARGE HAIL HAVE OCCURRED IN SEVERE STORMS...AND
WILL EXPECT THAT TREND TO CONTINUE. ALSO...HEAVY RAIN MAY RESULT
IN LOCALIZED URBAN AND SMALL STREAM FLOODING.

WILL GENERALLY CARRY LIKELY POPS THROUGH THIS EVENING...TAPERING
TO CHANCE WITH LOSS OF DIURNAL HEATING AND AS MAIN UPPER ENERGY
MOVES EAST. ANOTHER SPOKE OF ENERGY LOOKS TO MOVE THROUGH EASTERN
CT LATE TONIGHT...SO WILL LINGER SLIGHT CHANCE POPS OUT EAST AFTER
MIDNIGHT.

WITH ABUNDANT LOW-LEVEL MOISTURE...ESPECIALLY IN AREAS WHERE
HEAVY RAIN OCCURRED...WILL EXPECT PATCHY FOG TO DEVELOP.

LOWS TONIGHT WILL GENERALLY DROP INTO THE UPPER 50S TO LOWER
60S...WITH NYC AND SURROUNDING AREAS IN THE MID 60S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
UPPER LOW SLOWLY TRACKS THROUGH NORTHERN NEW ENGLAND ON WED
BEFORE DEPARTING WED NIGHT. STRONG SHORTWAVE WILL SLIDE THROUGH
NORTHERN PORTIONS OF THE CWA WED AFTERNOON...AND WITH COLD POOL
ALOFT AND SFC DEWPOINTS IN THE UPPER 50S TO AROUND 60...COULD HAVE
ANOTHER ROUND OF SHOWERS/TSTMS IN THE AFTERNOON. WILL GENERALLY
CARRY CHANCE POPS FOR NORTHERN ZONES AND SLIGHT CHANCE FURTHER
SOUTH. ONCE AGAIN...PRIMARY THREAT WILL BE SMALL HAIL AND GUSTY
WINDS.

STORMS TAPER OFF WED NIGHT. SFC HIGH PRES THEN BUILDS TOWARDS THE
REGION ON THU. ANOTHER SHORTWAVE MAY SPARK OFF SOME ISOLATED
SHOWERS AND POSSIBLY A TSTM ON THU...BUT GUIDANCE ONLY SUGGESTING
SLIGHT CHANCE POPS...AND THIS IS REASONABLE. DRY AND MILD FRI AS
HIGH PRES BUILDS OVER THE REGION.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
PROGRESSIVE WEATHER PATTERN ON TAP FOR THE LONG TERM PERIOD. HIGH
PRES MOVES OFFSHORE FRI NIGHT...THEN A SERIES OF UPPER
DISTURBANCES AND SFC COLD FRONTS WILL MOVE THROUGH THE REGION
STARTING ON SAT. BASED ON LATEST HPC/ECMWF/GFS GUIDANCE...WILL
HOLD OFF ON PRECIP UNTIL SAT AFTERNOON...THEN PRECIP LINGERS
THROUGH SUN. WEAK HIGH PRES OVERSPREADS THE REGION MON...THEN
ANOTHER SYSTEM ON TAP FOR TUE.

WILL CARRY CHANCE POPS IN THE EXTENDED. HIGHS WILL GENERALLY AVERAGE
WITHIN A FEW DEGREES OF NORMAL EITHER WAY.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
OUTFLOW BOUNDARY HAS TRACKED THRU KISP-KLDJ. ALL TAFS HAVE BEEN
AMD AS OF 19Z TO INDICATE PREVAILING N/NE WINDS BEHIND THIS
BOUNDARY.

TSTMS HAVE DEVELOPED ACROSS NRN TERMINALS. ADDITIONAL DEVELOPMENT
IS POSSIBLE THIS AFTN BEHIND THE INITIAL WAVE OF ACTIVITY.

ACROSS THE METRO...TSTMS NOW DEVELOPING ACROSS ERN PA.
ADDITIONALLY...TSTM INITIATION OVER THE REGION IS POSSIBLE.
EXTENDED TEMPO FOR TSRA. STORM MOTION WILL GENERALLY BE E/ENE
AROUND 15KT.

AFTER CONVECTION DIES DOWN AFT 00Z...LINGERING LLVL MOISTURE MAY
RESULT IN SCT-BKN LOW CLOUDS AND PERHAPS SOME VSBY RESTRICTIONS AS
WINDS GO LGT. FOR NOW FEW020 USED EXCEPT KGON WHERE MVFR CIGS
FCST.

LOW CLOUDS MIX OUT WED MRNG WITH SCT-BKN CU IN THE AFTN. ISOLD-SCT
TSTMS POSSIBLE...COVERAGE AND INTENSITY EXPECTED TO BE LESS THAN
TODAY ATTM.

OUTLOOK FOR 00Z THURSDAY THROUGH SATURDAY...
HIGH PRES WED NIGHT THRU FRI. VFR WITH POCKETS OF MVFR OR LOWER IN
EARLY MRNG FOG/STRATUS. COLD FRONT APPROACHES SAT WITH CHANCES FOR
TSTMS.

&&

.MARINE...
SEVERE THUNDERSTORM WATCH #559 REMAINS IN EFFECT UNTIL 7 PM.

TSTMS WILL MOVE ACROSS THE WATERS THIS EVENING...TAPERING OFF
LATE TONIGHT. TSTMS THIS EVENING WILL BE CAPABLE OF WIND GUSTS
RANGING FROM 40 TO 50 KT AND LARGE HAIL.

OTHERWISE...SUB-SMALL CRAFT ADVISORY CONDITIONS EXPECTED ON THE
WATERS THROUGH THE PERIOD. THERE WILL BE AT LEAST THE SLIGHT
CHANCE FOR SHOWERS/TSTMS THROUGH THU. HIGH PRES BUILDS OVER THE
WATERS FRI...THEN ANOTHER SYSTEM APPROACHES FOR THE WEEKEND.

&&

.HYDROLOGY...
CONVECTION THROUGH THIS EVENING WILL RESULT IN AREAL QPF OF
0.25-0.50 ACROSS MUCH OF SOUTHERN CT...AND UP TO 0.25 ELSEWHERE.
LOCAL QPF COULD BE DOUBLE THAT IN STRONGER TSTMS...CAUSING
LOCALIZED URBAN FLOODING AND FLOODING OF LOW-LYING AND POOR
DRAINAGE AREAS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...MPS
AVIATION...JMC
MARINE...MPS
HYDROLOGY...MPS
Hazardous weather outlook, Jul 7, 11:08 AM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
1108 AM EDT TUE JUL 7 2009

CTZ005>012-NJZ002>006-011-NYZ067>081-081000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1108 AM EDT TUE JUL 7 2009

...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-081000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1108 AM EDT TUE JUL 7 2009

...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MPS

In the hours before

Local storm report, Jul 7, 1:41 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
141 PM EDT TUE JUL 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     HAIL             NAUGATUCK               41.49N 73.05W
07/07/2009  E0.88 INCH       NEW HAVEN          CT   NWS EMPLOYEE

            NICKEL SIZE HAIL

&&

JP
Local storm report, Jul 7, 1:46 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
146 PM EDT TUE JUL 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     HAIL             3 E WATERBURY           41.56N 72.97W
07/07/2009  E0.75 INCH       NEW HAVEN          CT   TRAINED SPOTTER

            PENNY SIZE HAIL

&&

JP
Local storm report, Jul 7, 1:55 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
155 PM EDT TUE JUL 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     HAIL             3 E WATERBURY           41.56N 72.97W
07/07/2009  E0.88 INCH       NEW HAVEN          CT   TRAINED SPOTTER

            NICKEL SIZE HAIL

&&

JP
Local storm report, Jul 7, 2:21 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
221 PM EDT TUE JUL 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     MARINE TSTM WIND 2 S NORWALK             41.06N 73.42W
07/07/2009  M40 MPH          ANZ335             CT   MESONET

&&

JM
Special weather statement, Jul 7, 2:24 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
224 PM EDT TUE JUL 7 2009

CTZ007-008-010>012-071915-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN
NEW HAVEN-SOUTHERN NEW LONDON-
224 PM EDT TUE JUL 7 2009

...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX...SOUTHEASTERN NEW
HAVEN AND SOUTHWESTERN NEW LONDON COUNTIES...

AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH MADISON TO
GUILFORD...OR ALONG A LINE EXTENDING FROM DURHAM TO GUILFORD...AND
MOVING EAST AT 30 MPH.

THESE STORMS WILL BE...
  NEAR NORTH MADISON BY 230 PM.
  NEAR KILLINGWORTH BY 235 PM.
  NEAR CLINTON BY 240 PM.
  NEAR CHESTER BY 245 PM.
  NEAR OLD SAYBROOK BY 255 PM.
  NEAR NORTH LYME BY 300 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
Special weather statement, Jul 7, 3:12 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
312 PM EDT TUE JUL 7 2009

CTZ008-012-072000-
NORTHERN NEW LONDON-SOUTHERN NEW LONDON-
312 PM EDT TUE JUL 7 2009

...STRONG THUNDERSTORM WILL IMPACT NEW LONDON COUNTY...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF WATERFORD...OR 6 MILES NORTHWEST
OF NEW LONDON...AND MOVING EAST AT 35 MPH.

THIS STORM WILL BE...
  NEAR GALES FERRY BY 320 PM.
  NEAR LEDYARD CENTER BY 325 PM.
  5 MILES SOUTH OF PRESTON BY 335 PM.
  5 MILES SOUTH OF VOLUNTOWN BY 350 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 12:55 PM EDTSpecial Marine WarningOKX65 min
Jul 7, 1:30 PM EDTSevere Thunderstorm WarningOKXSuffolk45 min
Jul 7, 1:50 PM EDTSpecial Marine WarningOKX115 min
Jul 7, 3:02 PM EDTSevere Thunderstorm WarningOKXSuffolk43 min
Jul 7, 3:03 PM EDTSpecial Marine WarningOKX27 min
Jul 7, 3:18 PM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond59 min
Jul 7, 3:31 PM EDTSevere Thunderstorm WarningOKXNassau, Queens, Suffolk44 min
Jul 7, 3:41 PM EDTSpecial Marine WarningOKX64 min
Jul 7, 3:46 PM EDTAreal Flood AdvisoryOKXSuffolk119 min
Jul 7, 7:08 PM EDTSpecial Marine WarningOKX22 min

Nearby

Flash Flood Warnings in New York, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.